Hail, Creek
- When
- August 14, 6:35 PM CST
- Where
- Creek County, 3 mi W of Depew
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.800, -96.553
An isolated severe thunderstorm occurred in Creek County during the early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm occurred in Creek County during the early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 14, 5:31 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 631 PM CDT THU AUG 14 2008 .DISCUSSION... && .AVIATION... SCATTERED THUNDERSTORMS DEVELOPED IN UNSTABLE AIRMASS RESIDING OVER NE OKLAHOMA THIS AFTERNOON...HOWEVER ARE NOT EXPECTED TO IMPACT TAF SITES AND WILL DISSIPATE BY 03Z. ADDITIONAL DEVELOPMENT LIKELY OVERNIGHT IN DISTURBED NORTHWEST FLOW ALOFT. MOST LIKELY SCENARIO AT THIS TIME APPEARS TO BE A THUNDERSTORM COMPLEX ORGANIZING ACROSS KANSAS AND MOVING SOUTH INTO NE OK AFTER 06Z. OTHER ACTIVITY WILL REMAIN POSSIBLE NORTH OF A WEAK SFC BOUNDARY ACROSS NW ARKANSAS. EVOLUTION OF THE PATTERN MORE UNCERTAIN FRIDAY BUT SOME REDEVELOPMENT POSSIBLE ALONG ANY OUTFLOW BOUNDARIES DURING THE DAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT THU AUG 14 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 PM CDT THU AUG 14 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...NONE. FLASH FLOOD. RISK...LIMITED. AREA...OSAGE....PAWNEE AND WASHINGTON COUNTIES IN NORTHEAST OKLAHOMA ONSET...AFTER MIDNIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS THAT DEVELOPED ACROSS THE AREA THIS AFTERNOON WILL DISSIPATE BY AROUND SUNSET. MINOR IMPULSES ROTATING AROUND AN UPPER LOW OVER THE HIGH PLAINS WILL LIKELY GENERATE A CONVECTIVE COMPLEX OVER KANSAS TONIGHT. THIS COMPLEX WILL LIKELY MIGRATE SOUTH OVERNIGHT REACHING INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SMALL RISK OF EXCESSIVE RAINFALL WILL EXIST ACROSS PARTS OF NORTHEAST OKLAHOMA TO THE NORTHWEST OF TULSA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AS THE UPPER LOW OVER THE HIGH PLAINS DRIFTS SOUTH THE NEXT FEW DAYS A WEAK FRONTAL BOUNDARY WILL SET UP WEST TO EAST ACROSS OUR REGION. THIS WILL LIKELY GENERATE THUNDERSTORMS FROM TIME TO TIME OVER THE NEXT SEVERAL DAYS. WIND FIELDS WILL BE RELATIVELY BENIGN SO THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. THERE IS THE POSSIBILITY THAT THE PRIMARY FOCUS FOR STORMS COULD SHIFT SOUTH AND WEST OF OUR AREA SATURDAY AND SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT THU AUG 14 2008
OKZ064-150000-
CREEK OK-
634 PM CDT THU AUG 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK
AT 634 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF OILTON...MOVING SOUTHEAST AT 14 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...OILTON AND
SILVER CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3617 9657 3617 9639 3596 9627 3580 9662
3583 9663 3614 9663
TIME...MOT...LOC 2334Z 326DEG 12KT 3607 9661SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT THU AUG 14 2008
OKZ064-150030-
CREEK OK-
703 PM CDT THU AUG 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
WESTERN CREEK
AT 703 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF DRUMRIGHT...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...
DEPEW...SHAMROCK AND DRUMRIGHT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3601 9663 3606 9643 3576 9631 3567 9662
3572 9663
TIME...MOT...LOC 0003Z 337DEG 15KT 3594 9656The Norman radar (KTLX), 84 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132698.